introduction

In addition to the desired "stomach protection", negative consequences can also occur.

Side effects are generally rare when taking proton pump inhibitors (PPIs). If there are symptoms, there is usually a harmless undesirable effect behind it. Overall, side effects occur in 3-10% of patients.

Side effects with short-term use

It is optimal if the drug Only for a short time is applied. Then at most is with fatigue, a headache, Trouble sleeping, dizziness, nausea, such as skin rash or itching to be expected. Now and then it also happens diarrhea, Bowel winds, Constipation or Upper abdominal discomfort.

$config[ads_text1] not found

Side effects with long-term use

The side effects of short-term use disappear with prolonged use mostly again. However, other problems may arise right now further explored become. Critics had suggested that proton pump inhibitors would be too much and too carelessly prescribed - The pharmaceutical industry achieves a global one every year Sales of $ 26.5 billion (2008) with these drugs alone. In addition, the pharmaceutical industry would use the drugs as "Stomach protection" sell what euphemistic be. In any case, you have to be aware that you are still taking a drug that, by blocking the proton pumps, does Stomach milieu less acidic power. Studies have shown that> 90% of acid production is inhibited when taken continuously. Of course it can useful in a corresponding illness be. But such an inhibition also carries risks. So should every doctor carefully check the indicationwhether a prescription of a proton pump inhibitor is warranted and adjust the dosage carefully.

$config[ads_text2] not found

Possible adverse effects can manifest themselves, for example, in a disorder of the bone metabolism, an increased risk of an intestinal infection or a lung infection.

Bone metabolism

A proton pump inhibitor inhibits the absorption of calcium in the stomachby having the Stomach environment less acidic power. As a result, less calcium is broken down from and through the food Mucous membranes recorded. A calcium deficiency can cause one Broken bone to lead. An effect on bone metabolism was also found in animal experiments bone directly demonstrated that in the laboratory animals to a increased bone loss led.

Proton pump inhibitors should therefore be taken with caution, especially in older people, women with osteoporosis or people with numerous other diseases (comorbidities), and a doctor should be consulted regularly in the case of high-dose therapy.

Intestinal infection

By the higher PH value at the top Gastrointestinal tract increases the risk that certain pathogens are not killed and survive the gastric passage. This can lead to the gastrointestinal complaints mentioned above. What is more problematic is a so-called Clostridium difficile infectionwho are characterized by severe diarrhea and Stomach cramps makes noticeable. There are initial indications of the connection between taking the drug and the infection.

$config[ads_text3] not found

Lung infection

Also the risk for one Inflammation of the lungs increases somewhat when taking the acid blockers.

Inflammation of the kidneys

A wide variety of drugs can, in very rare cases, be one Inflammation of the kidneys (acute interstitial nephritis). The association with proton pump inhibitors will since 1992 investigates and applies since 2007 as secured.

Other uncommon side effects are: Vision disorders, Hearing impairment, a change in the Taste sensation or one Water retention in the legs. These are reversible, so they disappear afterwards Stop taking the tablets after a while again.

$config[ads_text2] not found

A proton pump inhibitor can also help Risk patients (old, sick people) to one Vitamin B12 deficiency to lead.

For the sake of completeness, we will continue at this point very rare side effects enumerated: Liver disease, nausea, Confusion, forgetfulness, sodium deficiency, magnesium deficiency, Inflammation of the pancreas, heavy allergic reactions of the skin (Stevens Johnson Syndrome) and Changes in blood count.

What should be considered when stopping?

Stopping proton pump inhibitors in particular should be a Use for over eight weeks be done slowly and step by step over several weeks. Otherwise it can be so-called rebound effect come - it suddenly becomes too much Stomach acid produces and you get upper abdominal discomfort, heartburn Etc.


Tags: 
  • Gynecology And Obstetrics- 
  • Psychology Online 
  • Internal Medicine 
  • Schnheitschirurgie 
  • Ophthalmology 
  • Prefer

    $config[ads_kvadrat] not found

    Preferences Categories

    $config[ads_kvadrat] not found

    Point Of View

    $config[ads_neboscreb] not found
    Top